Weird Problems with 9700 Pro and KV8 Pro

By Alsainder
Apr 14, 2005
  1. I recently installed an ATI Radeon 9700 Pro, and it is causing me no end of problems. When I installed the ATI drivers I received a "Zero Display Service Error" message. I was able to continue with the install. However, I receive odd glitches, artifacts, and at times the entire screen goes wacko with psychedelic maelstroms of colour. Also the computer will at times simply crash, or the display will "come apart", fractured into scrambled bits of colour. I can only sucessfully run 3D Mark '03 about one in ten times, otherwise it locks up and crashes, most often during CPU Test 2.
    I am running an Abit KV8 Pro motherboard with an AMD Athlon 64 3000+ cpu. I have installed all the latest drivers for motherboard, processor, and video card, as well as tried several older versions of the ATI driver softeware. I do not know if this is a compatibility issue, or what. The card behaves strangely in other computers as well, but to a much lesser severity. I have already replaced the card once. Also, another 9700 pro that is known to work properly malfunctions with similiar problems when used on my system.
    If anyone has any ideas, I would be most grateful. 'Til later, peace,

  2. olefarte

    olefarte TechSpot Ambassador Posts: 1,343   +6

    Did you by any chance change from nVidia to ATi? If you haven't done so already try uninstalling the drivers again and then run Driver Cleaner. Be sure and follow instructions exactly. Run cab cleaner first and then, if you had and nVidia card before, run it to clean both nVidia and ATi drivers.

    You could also try installing thru Device Manager and see if that works.

    You may have done all this already but that"s all I can think of. After doing a Google, nobody seems to have a definitive answer for this.
Topic Status:
Not open for further replies.

Similar Topics

Add New Comment

You need to be a member to leave a comment. Join thousands of tech enthusiasts and participate.
TechSpot Account You may also...